CSN Login
Members Online: 12

phlebitis

llange's picture
llange
Posts: 54
Joined: Dec 2001

I just finished my 7th chemo treatment last Tues (4 AC and 3 Taxol) which I am getting via IV in my right arm. After the last treatment my forearm was red, swollen and warm. I saw my dr who diagnosed phlebitis and prescribed antibiotics, which I started on Wed. Has anybody experienced this before? The nurses were very surprised and didn't seem to know what to do about it. Also, how long does it take to clear up? The swelling is down but my arm is still red and even a little yellow near the site. I'm also wondering how much I need to restrict activity with that arm for now. I'd appreciate any advice. These veins just have to make it through one more treatment!!

Thanks,
Lisa

laverne
Posts: 75
Joined: Apr 2001

Lisa, I had phlebitis in my jugular vein because of my port. Basically what I was told was that phelbitis is just a blood clot, because mine was located in a very dangerous part of my body I too was put on IV antiboditics and spent two weeks in the hospital. I would be very careful with that arm and give the vein enough time to strengthen so that it can make it thru that last treatment. My veins are horrible, that's why I had the port. Did the doctor tell you to ice it, if not ask him. Hope this helps!!!!!
Take care and god bless.
LaVerne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network